Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How much food with Stribild
Jan 29, 2013

I'm sorry if this question has been answered previously, but I could not find it on the site. My question is this...how much food do I need to eat when I take Stribild. I read the information from the manufacturer, but I am still not clear. It appears that the more food that is eaten, the more drug becomes available in the body. I'm really needing to lose some weight so I want to eat enough food but not more than necessary at one meal. More than anything, I want to do what is best to ensure that the drug is working at it's best.

Thank you in advance.

Response from Dr. Young

Hi and thanks for posting.

It's recommended that Stribild (aka, Quad) be taken with food. The language from the manufacturer Gilead, is quite non-specific, though their studies show that taking Stribild with food increases the absorption of elvitegravir (one of the medications in the combo) significantly.

From the package insert: "with a light meal (~373 kcal, 20% fat) increased the mean systemic exposure of elvitegravir and tenofovir by 34% and 24%, respectively", compared to fasting, "the administration of single dose Stribild with a high fat meal (~ 800 kcal, 50% fat) increased the mean systemic exposure of elvitegravir and tenofovir by 87% and 23%, respectively."

The levels of cobicistat and emtricitabine were not clinically significant with or without meals.

If you're trying to loose weight, it's understandable that you don't want to ingest unnecessary calories or fat. Based on this data, it would seem that the first scenario (~375 calories and 20% fat) would be a reasonable target.

I hope that helps. BY



Previous
I am tired of fighting
Next
neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement